Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 2, 2006, 7:42 PM CDT for Hardin County, Pope County, Illinois; Crittenden County, Livingston County, Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 7:42 PM CDT (00:42 UTC)
- Expired
- Apr 2, 2006, 8:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Hardin County, IL, Pope County, IL, Crittenden County, KY, Livingston County, KY
The radar
The Paducah radar (KPAH), 69 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:48 PM CDT | HAIL 0.88 | Joy, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 5:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 030043
TORPAH
ILC069-151-KYC055-139-030130-
/O.NEW.KPAH.TO.W.0049.060403T0042Z-060403T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
CRITTENDEN COUNTY IN WESTERN KENTUCKY.
HARDIN COUNTY IN SOUTHERN ILLINOIS.
LIVINGSTON COUNTY IN WESTERN KENTUCKY.
POPE COUNTY IN SOUTHERN ILLINOIS.
* UNTIL 830 PM CDT.
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GOLCONDA...
OR ABOUT 18 MILES NORTHEAST OF METROPOLIS...MOVING EAST AT 55 MPH.
* THE TORNADO IS EXPECTED TO BE...
SOUTH OF ROSICLARE AND SOUTH OF ELIZABETHTOWN BY 750 PM CDT.
NEAR SHERIDAN AND SALEM BY 755 PM CDT.
NEAR MARION AND CRAYNE BY 805 PM CDT.
NEAR MATTOON BY 810 PM CDT.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3734 8787 3723 8807 3725 8859 3742 8859
3761 8859 3760 8835 3760 8825 3752 8812
3744 8794 3742 8795 3740 8791 3740 8785
3736 8784
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 3:00 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 2, 3:00 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT SUN APR 2 2006 DISCUSSION... SEVERAL ISSUES THIS PACKAGE WITH TIMING OF STORMS...MODERATE RISK OF SEVERE WEATHER...DRY SLOT MOVING INTO THE REGION...ALL WITHIN THE FIRST 6 HOURS OR SO. BOTH NAM AND GFS ARE VERY SIMILAR WITH THE SYSTEM TODAY/TONIGHT. WARM FRONT CONTS TO LIFT NORTHEAST ACROSS THE FORECAST AREA THIS AFTERNOON. AT 18Z...THE WARM FRONT WAS LOCATED NEAR A LINE FROM PERRYVILLE MO TO THE EVV AND OWB AREAS ALONG THE OH RVR. EXPECT WARM FRONT TO MOVE THROUGH THE ENTIRE CWA BETWEEN BY 21Z. STORMS HAVE REALLY BEGUN TO BLOSSOM ALONG THIS WARM FRONT JUST EAST OF EVV. THESE STORMS ARE FORMING IN STABLE LOW LEVEL ENVIRONMENT...SO SHOULD REMAIN ELEVATED WITH MAIN THREAT BEING HAIL AND GUSTY WINDS. 15Z RUC MODEL STILL SUGGESTS A BROKEN SQUALL LINE WILL DEVELOP JUST TO OUR WEST IN SE MO LATE THIS AFTERNOON...AND THEN MOVE QUICKLY THROUGH THE ENTIRE FORECAST AREA BEFORE MIDNIGHT. STABILITY AND WIND FIELDS STILL LOOK SUPPORTIVE OF SUPERCELLS AND LINE SEGMENTS WITH DESTRUCTIVE WINDS. ALSO...SFC DEW POINTS ARE ALREADY IN THE LOWER AND MID 60S IN THE WARM SECTOR SOUTH OF THE WARM FRONT. IN CONTRAST...THE NAM AND GFS KEEP THE SYSTEM RATHER STARVED FOR MOISTURE...WITH MID LVL DRY SLOTTING HELPING TO KEEP CONVECTION TO A MINIMUM. AS OF 1930Z...STLT IMAGES AND AREA WSR-88D RADARS INDICATED STORMS FIRING RAPIDLY OUT NEAR SGF. THUS...HAVE CHOSEN TO DISCREDIT THE LOW MOS POPS FROM THE GFS AND NAM MODELS. WILL CONTINUE WITH FAIRLY HIGH STORM CHANCES THIS EVENING OVER THE ENTIRE REGION...WITH HIGHEST CHCS FURTHER NORTH CLOSER TO THE GREATER MID LEVEL SUPPORT. AS PER SPC DISCUSSION...EXPECT ALL TYPES OF SEVERE WEATHER WITH THIS LINE...ESP DAMAGING WINDS AND HAIL. COULD ALSO BE A FEW STRONG TORNADOES...ESP IN DISCRETE CELLS AHEAD OF THE LINE...OR BROKEN AREAS WITHIN THE LINE. WILL END ALL PRECIP LATER TONIGHT AS SFC FRONT AND UPPER SHORT WAVE FINALLY MOVE EAST OF THE REGION. HOWEVER...THE MAIN UPPER TROF WILL NOT COME THROUGH THE REGION UNTIL MONDAY MORNING. EXPECT LOW CLOUDS AND MAYBE EVEN SOME SPRINKLES WITH THIS SYSTEM...ESP OVER NORTH/EAST AREAS OF THE FORECAST AREA. HOWEVER...MOST IF NOT ALL AREAS SHOULD SEE SOME SUN BY LATER IN THE AFTERNOON AS HIGH PRESSURE FINALLY PUSHES IN FROM THE WEST. LOOK FOR A DRY AND COOLER PERIOD MON/TUE AS THE SURFACE HIGH BUILDS IN. FROST/FREEZE MAY EVEN BE A POSSIBILITY TUE/WED MORNINGS... DEPENDING ON AMOUNT OF WIND MONDAY NIGHT AND THE AMOUNT OF MID CLOUDS TUE NIGHT. NOT A LOT OF CHANGES WITH THE EXTENDED. CONTINUED WITH SLGT CHCS STARTING IN SEMO WED NIGHT WITH INCREASING CHCS THU AND GOOD/BEST CHANCE THURS NGT. CONTINUE LINGERING CHC INTO FRIDAY. FOR THE WEEKEND HAD MAJOR DESCREPANCIES BETWEEN THE 00Z SUN GFS AND THE 06Z SUN DGEX. LEANED TOWARD THE MORE CONSISTENT GFS. THE MAIN PROBLEM IS SPEED AND PLACEMENT OF THE HIGH PRESSURE. THE DGEX PLACES SFC HIGH OVER WEST VA. AND RAPIDLY MOVES OFF THE EAST COAST SUNDAY. THE GFS ON THE OTHER HAND PLACES THE HIGH OVER THE CENTRAL PLAINS THROUGH THE WEEKEND. THE BIGGEST PROBLEM WITH THIS IS THE WIND DIRECTION IN THE GRIDS. SINCE THE WIND SPEED ARE NOT EXPECTED TO BE SIGNIFICANT ANY WAY JUST FOLLOWED THE GFS. AS FOR TEMPS MINOR TWEAKS HERE AN THERE MAINLY FOR COLLABORATION PURPOSES. COOLED THINGS DOWN A LITTLE LATE IN THE WEEK AFTER THE LATE WEEK SYSTEM MOVES THROUGH AND INCREASED CLOUD COVER ROUGHLY FROM WED THROUGH FRI AM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && GM/KH
Hazardous weather outlook, Apr 2, 5:01 AM CDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 501 AM CDT SUN APR 2 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 501 AM CDT SUN APR 2 2006 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE THROUGH PARTS OF THE REGION THIS MORNING. LARGE HAIL IS THE MAIN HAZARD WITH THESE STORMS. SCATTERED THUNDERSTORMS SHOULD REDEVELOP BY MID AFTERNOON OVER THE REGION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. DURING THE EVENING HOURS...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO QUICKLY MOVE THROUGH THE AREA. DAMAGING WINDS WILL BE THE MAIN HAZARD...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE AGAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY NIGHT INTO FRIDAY. THERE IS THE POTENTIAL FOR MORE SEVERE WEATHER DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE REGION...ESPECIALLY LATE THIS AFTERNOON AND EVENING. SPODEN
In the hours before
Local storm report, Apr 2, 7:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
730 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL GLENDALE 37.41N 88.64W
04/02/2006 E0.75 INCH POPE IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 2, 7:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
731 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL EDDYVILLE 37.50N 88.59W
04/02/2006 E0.88 INCH POPE IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 2, 7:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
732 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST METROPOLIS 37.15N 88.71W
04/02/2006 E65 MPH MASSAC IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 2, 7:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
735 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL WEST PADUCAH 37.08N 88.74W
04/02/2006 M0.88 INCH MCCRACKEN KY OFFICIAL NWS OBS
&&
SMITTYLocal storm report, Apr 2, 7:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
738 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 2 W GOLCONDA 37.36N 88.52W
04/02/2006 M1.75 INCH POPE IL EMERGENCY MNGR
&&
SMITTYLocal storm report, Apr 2, 7:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
741 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FUNNEL CLOUD EVANSVILLE 37.98N 87.54W
04/02/2006 VANDERBURGH IN TRAINED SPOTTER
0740 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
04/02/2006 VANDERBURGH IN EMERGENCY MNGR
HOME BLOWN INTO ROAD.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:03 PM CDT | Tornado Warning | PAH | Hardin, Pope | 57 min |
| Apr 2, 7:14 PM CDT | Tornado Warning | PAH | Johnson, Massac | 31 min |
| Apr 2, 8:07 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pope, Pulaski | 32 min |
| Apr 2, 7:15 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Christian, Hopkins, Lyon, Marshall and 1 more | 45 min |
| Apr 2, 7:17 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 73 min |
| Apr 2, 7:23 PM CDT | Tornado Warning | PAH | Ballard, McCracken | 52 min |
| Apr 2, 7:31 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 44 min |
| Apr 2, 7:39 PM CDT | Tornado Warning | PAH | Webster | 30 min |
| Apr 2, 7:50 PM CDT | Tornado Warning | PAH | Hopkins, McLean, Muhlenberg | 55 min |
| Apr 2, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 35 min |
| Apr 2, 7:56 PM CDT | Tornado Warning | PAH | Lyon, Marshall | 48 min |
| Apr 2, 8:23 PM CDT | Tornado Warning | PAH | Caldwell, Trigg | 37 min |
| Apr 2, 8:31 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 44 min |
| Apr 2, 8:34 PM CDT | Tornado Warning | PAH | Christian, Todd | 56 min |
| Apr 2, 8:56 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 35 min |
| Apr 2, 9:08 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 44 min |
| Apr 2, 9:18 PM CDT | Tornado Warning | PAH | Todd | 19 min |
| Apr 2, 9:22 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 31 min |
| Apr 2, 9:43 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 24 min |
| Apr 2, 10:27 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 48 min |
Nearby
Tornado Warnings in Illinois, 2006Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.